MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS LITHIUM; LITHIUM ASSAY

ROCHE DIAGNOSTICS COBAS LITHIUM; LITHIUM ASSAY
Catalog Number 08057974190
Medical Device Problem Codes Unable to Obtain Readings (1516); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas c 503 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable lithium result from the cobas c 503 analytical unit.The initial result was 0.1 mmol/l with a data flag and was reported outside of the laboratory.The result did not match the patient's history and the sample was repeated.The repeat result was 2.3 mmol/l and was believed to be correct.
 
Additional Manufacturer Narrative
Medwatch fields a2, a3, a4, b7, and d10 were updated.
 
Additional Manufacturer Narrative
The field service engineer checked the analyzer and did not find a cause.As the customer was unable to provide further information, a definite root cause analysis was not possible.The investigation did not identify a product problem.The issue was consistent with a pre-analytical handling issue at the customer site.The customer was using a shorter centrifugation time than what is typically recommended by tube manufacturers.Correct pre-analytic sample handling is within the customer's responsibility.There is no evidence to suggest a malfunction of the device.

Brand Name
COBAS LITHIUM
Common Device Name
LITHIUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18933199
Report Number1823260-2024-00811
Device Sequence Number4512985
Product Code NDW
UDI-Device Identifier07613336121382
UDI-Public07613336121382
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K063684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057974190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/26/2024
03/11/2025
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/16/2024
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPRAZOLAM (XANAX); ESTRADIOL (ESTRACE); QUETIAPINE FUMARATE (SEROQUEL); SYNTHROID
Patient Age54 YR
Patient SexFemale
Patient Weight59 KG